MAUDE Adverse Event Report: BERLIN HEART GMBH CANNULA EXTANSION SET 6 / 9MM; VENTRICULAR ASSIST DEVICE

BERLIN HEART GMBH CANNULA EXTANSION SET 6 / 9MM; VENTRICULAR ASSIST DEVICE
Model Number A06-009
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/19/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The excor cannula extansion set, lot number 00131153 has been used during the implatation on (b)(6) 2023.We have reviewed the production records of the excor cannula extansion set, lot number 00131153.This product was produced according to our specification.A detailed investigation report will be provided as soon as it is available.
 
Event or Problem Description
The site contacted clinical affairs to report that during the pump exchange for upsizing, the 6/9mm connectors had been placed on the 25ml pump, and after connecting the outflow connector to the outflow cannula the surgeon noticed blood leakage from the outflow connector site.The surgeon reattached the outflow cannula to the connector, but it continued to leak.The surgeon used a different connector set and attached it to the outflow cannula without issues.There was no longer a blood leakage coming from the outflow connector site.".
 
Additional Manufacturer Narrative
The excor cannula connecting set, lot no.00131153, was returned to berlin heart gmbh for investigation.Visual inspection of the connecting set observed no abnormalities.Then the connecting set was tested for leaks.The connecting set was pressurized approximately 280 -300 mmhg pressure and observed for pressure drop.No pressure drop was observed, indicating no leak.Therefore, unable to duplicate the leak.We have reviewed the production records of the connecting set and this product met our specifications.It was concluded that the exact cause for the reported complaint was not able to be determined.

Brand Name
CANNULA EXTANSION SET 6 / 9MM
Common Device Name
VENTRICULAR ASSIST DEVICE
Manufacturer (Section D)
BERLIN HEART GMBH
wiesenweg 10
berlin, deu 12247
GM  12247
Manufacturer (Section G)
BERLIN HEART GMBH
wiesenweg 10
berlin, deu 12247
GM   12247
Manufacturer Contact
dudley rajapaksa
9391 grogans mill road
suite a6
the woodlands, TX 77380
2818639706
MDR Report Key17424416
Report Number3004582654-2023-00027
Device Sequence Number5955092
Product Code DSQ
UDI-Device Identifier04260090040591
UDI-Public04260090040591
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P160035
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Nurse
Remedial Action Replace
Type of Report Initial,Followup
Report Date (Section B) 09/20/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2026
Device Model NumberA06-009
Device Catalogue NumberA06-009
Device Lot Number00131153
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/26/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/19/2023
Supplement Date Received by Manufacturer07/19/2023
Initial Report FDA Received Date07/31/2023
Supplement Report FDA Received Date09/20/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/19/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age2 YR
Patient SexFemale
Patient Weight9 KG